Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Selzenry, Reyataz, Epzicon, Norvir coctail
Mar 27, 2011

Hi,

Newly HIV+ in Sept 2010 tried no meds but immune system wouldn't rebound. TCells down to 158 viral load up to 10 million. About a month ago Doc and I decided on 4 pill cocktail once a day, Epzicom, Reyataz 300mg, Selzentry 300mg, and Norvir tablet 100mg. Once viral load is undetectable stop Norvir. What do you think of this cocktail? Thanks for your thoughts. FYI, doctor ran all test for resistance and ccr5 etc.

Response from Dr. Pierone

Hello, and thanks for posting.

I think that this 4 drug cocktail is one drug too many. Treatment guidelines suggest triple therapy for HIV infection. Starting with 5 agents (Epzicom is a combination or Ziagen and Epivir) is not evidence based. In fact, a number of studies have shown that 4 agents do not work better than 3, and are associated with more side effects (including lipoatrophy and body shape changes).

I hope this information helps and best of luck!



Previous
In response to your can "Sculptra" losing effectiveness
Next
loss of fat around eyes and legs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement